Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 24, NWS Raleigh, NC

April 6, 20175 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 6, 2017, 7:31 AM EDT for 5 counties in North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2017, 7:31 AM EDT (11:31 UTC)
Expired
Apr 6, 2017, 8:15 AM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:35 AM EDTHAIL 0.754 Nne Durham, NCDIME SIZE HAIL REPORTED BY SPOTTER AT DURHAM REGIONAL HOSPITAL.
Apr 6, 7:45 AM EDTHAIL 12 Nnw Bethesda, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 7:06 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WUUS52 KRAH 061131
SVRRAH
NCC037-063-077-135-183-061215-
/O.NEW.KRAH.SV.W.0024.170406T1131Z-170406T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
731 AM EDT THU APR 6 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Orange County in central North Carolina...
  Granville County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Northeastern Chatham County in central North Carolina...
  Durham County in central North Carolina...

* Until 815 AM EDT

* At 729 AM EDT, a severe thunderstorm was located near Pittsboro,
  moving northeast at 75 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles will be possible. 

* Locations impacted include...
  Raleigh, Durham, Cary, Chapel Hill, Oxford, Creedmoor, Butner, Rdu
  International, Morrisville and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The primary threat from this storm will be large hail. SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows!

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3621 7851 3617 7850
      3609 7854 3568 7897 3567 7913 3579 7915
      3653 7851
TIME...MOT...LOC 1129Z 217DEG 66KT 3562 7918 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
5 follow-up statements
347 
WWUS52 KRAH 061143
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
743 AM EDT THU APR 6 2017

NCC037-135-061151-
/O.CAN.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Orange NC-Chatham NC-
743 AM EDT THU APR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN CHATHAM COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3617 7850 3609 7854
      3585 7879 3587 7891 3586 7901 3587 7901
      3596 7900 3653 7851
TIME...MOT...LOC 1141Z 217DEG 69KT 3572 7907 

$$

NCC063-077-183-061215-
/O.CON.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Granville NC-Wake NC-Durham NC-
743 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR GRANVILLE...NORTHWESTERN WAKE AND DURHAM COUNTIES...

At 741 AM EDT, a severe thunderstorm was located near Pittsboro,
moving northeast at 80 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. A trained spotter also reported dime-sized 
         hail at Durham Regional Hospital at 735 AM. 

IMPACT...Damage to vehicles will be possible. 

Locations impacted include...
Raleigh, Durham, Chapel Hill, Oxford, Creedmoor, Butner, Rdu
International, Morrisville, Stem and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3617 7850 3609 7854
      3585 7879 3587 7891 3586 7901 3587 7901
      3596 7900 3653 7851
TIME...MOT...LOC 1141Z 217DEG 69KT 3572 7907 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
049 
WWUS52 KRAH 061149
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
749 AM EDT THU APR 6 2017

NCC063-077-183-061215-
/O.CON.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Granville NC-Wake NC-Durham NC-
749 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR GRANVILLE...NORTH CENTRAL WAKE AND CENTRAL DURHAM COUNTIES...

At 748 AM EDT, a severe thunderstorm was located near Butner, or near
Creedmoor, moving northeast at 85 mph.

HAZARD...Quarter size hail. 

SOURCE...A trained spotter reported quarter-sized hail in Durham at 
         745 AM. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Durham, Oxford, Creedmoor, Butner, Stem, Stovall, Falls Lake, Lake
Butner, Falls Lake State Rec Area and Gorman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3617 7850 3609 7854
      3596 7872 3596 7887 3605 7892 3653 7851
TIME...MOT...LOC 1148Z 219DEG 72KT 3606 7878 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
438 
WWUS52 KRAH 061159
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
759 AM EDT THU APR 6 2017

NCC063-183-061209-
/O.CAN.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Wake NC-Durham NC-
759 AM EDT THU APR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE AND CENTRAL
DURHAM COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3621 7851 3617 7850
      3613 7852 3606 7865 3608 7869 3607 7878
      3609 7879 3609 7881 3619 7880 3653 7851
TIME...MOT...LOC 1159Z 217DEG 74KT 3626 7858 

$$

NCC077-061215-
/O.CON.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Granville NC-
759 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR CENTRAL GRANVILLE COUNTY...

At 759 AM EDT, a severe thunderstorm was located near Oxford, moving
northeast at 85 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Oxford, Creedmoor, Butner, Stem, Stovall and Lake Butner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3621 7851 3617 7850
      3613 7852 3606 7865 3608 7869 3607 7878
      3609 7879 3609 7881 3619 7880 3653 7851
TIME...MOT...LOC 1159Z 217DEG 74KT 3626 7858 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
346 
WWUS52 KRAH 061206
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
806 AM EDT THU APR 6 2017

NCC077-061215-
/O.CON.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Granville NC-
806 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN GRANVILLE COUNTY...

At 805 AM EDT, a severe thunderstorm was located over Oxford, moving
northeast at 80 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Oxford and Stovall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3652 7849 3646 7851 3620 7851 3625 7861
      3637 7865 3653 7851
TIME...MOT...LOC 1205Z 218DEG 68KT 3632 7854 

HAIL...1.00IN
WIND...<50MPH
 
$$

26
927 
WWUS52 KRAH 061210
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
810 AM EDT THU APR 6 2017

NCC077-061219-
/O.EXP.KRAH.SV.W.0024.000000T0000Z-170406T1215Z/
Granville NC-
810 AM EDT THU APR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY
WILL EXPIRE AT 815 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3652 7849 3646 7851 3620 7851 3625 7861
      3637 7865 3653 7851
TIME...MOT...LOC 1209Z 217DEG 66KT 3637 7849 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:05 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 6, 3:05 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
305 AM EDT Thu Apr 6 2017

.SYNOPSIS...
A powerful storm system will cross the region this morning.
Intensifying low pressure over the Northeast U.S. will produce windy
conditions over our region today through Friday. High pressure will
build over the area from the west over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 305 AM Thursday...

...High threat remains for a few severe thunderstorms early this
morning across central NC...

Latest near term model guidance and meso analysis still point to
severe storm parameters in place across essentially the southeast
half of central NC early this morning. 00Z analysis depicts a 50-
60kt jet across the Deep South. This feature will lift across our
region later this morning, primarily in the 09Z-13Z. This feature
will supply central NC with a warm moist air mass in the lower
levels of the atmosphere, especially along and east of highway 1. At
the same time this is occurring, a strong s/w rounding the base of
the upper trough will swing newd, resulting in a negative tilt to
this feature. This, in turn, will steepen already steep lapse rates
aloft (8 deg C/km per GSO 06Z sounding). Finally, central NC will be
in the nose of 100+ kt jet lifting ne from the northern Gulf.

These parameters should support the development of scattered
thunderstorms, a few of which, will exhibit supercell
characteristics. Expect the storms to initially fire by 09Z in
vicinity of the southern Piedmont/Sandhills then expand
northeastward into the coastal plain. Main severe weather threats
will be large hail (ping pong to golf ball size probable) and
damaging straight line winds. An isolated tornado cannot be ruled
out considering the strong kinematics (0-1km storm relative helicity
300-400 m2/s2 expected by 09Z). The main limiting factor to the
development of strong/severe storms will be the lack of near surface
instability. This relatively stable air at the surface may mitigate
the threat for severe storms.

By 12Z, meso models suggest greatest threat for storms along and
east of I-95 with the bulk of the parameters supportive of
strong/severe storms exiting our region by late morning.

Behind the convection, sfc winds will be west southwest and increase
to around 20 mph with gusts 30-40 mph. Plan to maintain the current
wind advisory. With the ground pretty saturated from recent rains,
these winds will likely topple several trees. With the passage of
the 850-700mb trough this afternoon, expect a broken band of showers
to develop, primarily across the northern Piedmont/northern coastal
plain. Due to the steep lapse rates aloft, these showers may also be
accompanied by very strong wind gusts and small hail.

High temperatures today will likely occur prior to noon, with
temperatures steady or slowly falling this afternoon.

Tonight, windy conditions will persist with wind gusts 20 to 30 mph
highly probable. Skies will continue to gradually clear though
periods of variable cloudy skies possible across the far north. Min
temps near 40 nw to the mid 40s southeast.

&&

.SHORT TERM /FRIDAY and FRIDAY NIGHT/...
As of 137 AM Thursday...

The upper level trough axis will move across central NC on
Friday morning with a deep west to northwesterly flow persisting
across the area into Friday night. Large scale subsidence and
low level cold advection should preclude any widespread
precipitation during the period. However, steep lapse rates and
saturation around the 800 to 750 mb layer during Friday
afternoon should result in the development of some flat cumulus
at around 5kft. BUFR soundings note a shallow layer of CAPE
Friday afternoon so cant rule out a sprinkle across the north
near the VA/NC border. Strong gusty winds are still expected
during most of the day, generally ranging around 25-30 kts with
gusts as high as 40 kts with the strongest winds and gusts
focused across the east and northeast. Winds should notably
relax on Friday night. Highs Friday will range in the mid 50s
north to the lower 60s across the south. Lows Friday night will
range in the mid to upper 30s. -Blaes

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 1045 PM Wednesday...

A ridge is expected to amplify across the Deep South and
Eastern US through over the weekend into early next week. The
thermal trough will shift east as well on Saturday, with high
pressure to settle overhead late Saturday, resulting in the best
chance of frost (and even a few freezing temps) Saturday night.
A warming trend will then continue through the week as return
flow develops between the departing high and cold front
approaching the Tenn Valley Tuesday and Wednesday, which also
brings the next chance of showers around the middle of the week.
-Smith/Ellis

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 125 AM Thursday...

Aviation conditions will deteriorate through 12Z with MVFR/IFR
ceilings, blustery sfc winds, and numerous showers and thunderstorms
overspreading central NC. A few of the storms will be capable of
producing wind gusts to 60kts along with large hail. These adverse
conditions will be most widespread between 08Z-13Z.

Expect ceilings to lift west-to-east after 13Z while sfc winds will
strengthening out of the west-southwest with gusts 30-40kts highly
probable. This will cause stiff cross winds along se-nw orientated
runways.  While VFR conditions anticipated by 15Z across the region,
a band of showers may develop over the northern Piedmont around 18Z
and travel east-southeast across the region. Sfc winds will slowly
subside this evening though gusts 25-30kts appear likely. The windy
conditions will persist into Friday with blustery nw winds gusting
around 30 kts. Otherwise VFR parameters expected.

VFR conditions and lighter sfc winds expected Friday night through
Monday.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to midnight EDT tonight
for NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...BLAES/SMITH/ELLIS
AVIATION...SMITH
Hazardous weather outlook, Apr 6, 7:12 AM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
712 AM EDT Thu Apr 6 2017

NCZ021-022-038-039-073-074-083>085-070930-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond-
Scotland-
712 AM EDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lows Saturday night in the mid 30s, coupled with light winds, could
result in the formation of frost, especially across the Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

NCZ007>011-023>028-040>043-075>078-086-088-089-070930-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-
Harnett-Wayne-Hoke-Cumberland-Sampson-
712 AM EDT Thu Apr 6 2017

...TORNADO WATCH 132 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

A few strong to severe storms will cross central North Carolina
this morning. These storms will be capable of producing damaging
straight line winds, large hail, and possibly an isolated tornado.

Behind the thunderstorms, strong west southwest winds will develop
with frequent gusts 35 to 40 mph highly probable.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lows Saturday night in the mid 30s, coupled with light winds, could
result in the formation of frost, especially across the Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 6, 6:20 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
620 AM EDT THU APR 6 2017

NCZ039-074-061100-
Randolph NC-Montgomery NC-
620 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of Randolph and
northwestern Montgomery Counties Until 700 AM EDT...

At 619 AM EDT, Doppler radar was tracking A strong thunderstorm near
Badin Lake, moving northeast at 60 mph.

Pea to dime size hail and wind gusts as high as 40 mph will be
possible with this storm.

Locations impacted include...
High Point, Asheboro, Randleman, Troy, North Carolina Zoo, Badin
Lake, Seagrove, Archdale, Trinity and Badin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3552 8006 3592 8004 3590 7961 3527 7988
      3528 8009 3537 8005 3539 8007 3540 8009
      3547 8010
TIME...MOT...LOC 1019Z 204DEG 50KT 3547 8002

VINCENT
Special weather statement, Apr 6, 6:22 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
622 AM EDT THU APR 6 2017

NCZ007-061045-
Person NC-
622 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of western Person
County Until 645 AM EDT...

At 622 AM EDT, Doppler radar was tracking A strong thunderstorm over
Leasburg, or 8 miles west of Roxboro, moving northeast at 40 mph.

Pea to dime size hail and wind gusts up to 40 mph will be possible
with this storm.

Locations impacted include...
Roxboro, Concord, Bushy Fork, Hyco Lake, Hyco Marina and Mayo
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3654 7887 3628 7906 3628 7915 3654 7914
TIME...MOT...LOC 1022Z 208DEG 34KT 3639 7914

VINCENT
Special weather statement, Apr 6, 6:45 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
645 AM EDT THU APR 6 2017

NCZ022-023-039-061130-
Guilford NC-Alamance NC-Randolph NC-
645 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of eastern Guilford...
northern Alamance and northeastern Randolph Counties Until 730 AM
EDT...

At 644 AM EDT, Doppler radar was tracking A strong thunderstorm near
Randleman, moving northeast at 55 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Burlington, Asheboro, Graham, Randleman, McLeansville, Elon College,
Gibsonville, Pleasant Garden, Liberty and Haw River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3624 7926 3622 7926 3569 7970 3580 7988
      3624 7962 3624 7953 3625 7953
TIME...MOT...LOC 1044Z 209DEG 49KT 3584 7975

VINCENT
Special weather statement, Apr 6, 7:02 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
702 AM EDT THU APR 6 2017

NCZ023-024-040-061145-
Chatham NC-Alamance NC-Orange NC-
702 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of northwestern
Chatham...Alamance and northwestern Orange Counties Until 745 AM
EDT...

At 701 AM EDT, Doppler radar was tracking A strong thunderstorm 11
miles south of Graham, moving northeast at 70 mph.

Pea to dime size hail and wind gusts up to 40 mph will be possible
with this storm.

Locations impacted include...
Burlington, Graham, Hillsborough, Siler City, Mebane, Haw River,
Swepsonville, Staley, Carr and Efland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3624 7898 3568 7940 3568 7955 3592 7954
      3624 7928
TIME...MOT...LOC 1101Z 211DEG 61KT 3590 7943

VINCENT
Special weather statement, Apr 6, 7:12 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
712 AM EDT THU APR 6 2017

NCZ085-086-061145-
Scotland NC-Hoke NC-
712 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of Scotland and Hoke
Counties Until 745 AM EDT...

At 711 AM EDT, Doppler radar was tracking A strong thunderstorm 8
miles northeast of Mont Clare, or 8 miles southwest of Laurinburg,
moving northeast at 70 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Laurinburg, Raeford, Maxton, Antioch, Wagram, Gibson, East
Laurinburg, Silver City, Laurel Hill and Rockfish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 100 PM EDT for central North
Carolina.

LAT...LON 3475 7961 3520 7921 3517 7914 3518 7913
      3517 7913 3517 7910 3513 7911 3509 7909
      3504 7909 3498 7905 3483 7921 3484 7935
      3482 7936 3477 7933 3463 7947
TIME...MOT...LOC 1111Z 220DEG 60KT 3450 7973

26
Special weather statement, Apr 6, 7:21 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
721 AM EDT THU APR 6 2017

NCZ024-025-040-061200-
Chatham NC-Durham NC-Orange NC-
721 AM EDT THU APR 6 2017

...Strong thunderstorms will affect portions of central Chatham...
Durham and central Orange Counties through 800 AM EDT...

At 719 AM EDT, Doppler radar was tracking A strong thunderstorm near
Pittsboro, moving northeast at 55 mph. Additional strong storms will
affect Orange and Durham counties.

Pea to dime size hail and wind gusts up to 40 mph will be possible
with these storms.

Locations impacted include...
Durham, Chapel Hill, Hillsborough, Pittsboro, Carrboro, Rougemont,
Crosswinds Boating Center, Lake Michie, Crosswinds Campground and Eno
River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3623 7880 3609 7881 3607 7878 3607 7875
      3587 7890 3587 7891 3569 7902 3562 7910
      3562 7914 3556 7922 3557 7922 3557 7924
      3556 7925 3567 7940 3585 7928 3585 7924
      3589 7926 3624 7900
TIME...MOT...LOC 1119Z 212DEG 47KT 3567 7916

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:02 AM EDTSpecial Weather StatementRAHForsyth43 min
Apr 6, 4:07 AM EDTSpecial Weather StatementRAHAnson23 min
Apr 6, 4:31 AM EDTSpecial Weather StatementRAHStanly29 min
Apr 6, 4:42 AM EDTSpecial Weather StatementRAHForsyth33 min
Apr 6, 4:53 AM EDTSpecial Weather StatementRAHStanly37 min
Apr 6, 4:57 AM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Stanly33 min
Apr 6, 5:26 AM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph49 min
Apr 6, 6:20 AM EDTSpecial Weather StatementRAHMontgomery, Randolph40 min
Apr 6, 6:22 AM EDTSpecial Weather StatementRAHPerson23 min
Apr 6, 6:45 AM EDTSpecial Weather StatementRAHAlamance45 min
Apr 6, 7:02 AM EDTSpecial Weather StatementRAHAlamance, Orange43 min
Apr 6, 7:12 AM EDTSpecial Weather StatementRAHHoke, Scotland33 min
Apr 6, 7:21 AM EDTSpecial Weather StatementRAHChatham, Durham, Orange39 min
Apr 6, 7:54 AM EDTSevere Thunderstorm WarningRAHCumberland, Sampson38 min
Apr 6, 7:55 AM EDTSevere Thunderstorm WarningRAHVance, Warren35 min
Apr 6, 8:04 AM EDTSpecial Weather StatementRAHHarnett41 min
Apr 6, 8:26 AM EDTSpecial Weather StatementRAHJohnston, Wake34 min
Apr 6, 8:26 AM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson49 min
Apr 6, 8:54 AM EDTSpecial Weather StatementRAHHalifax, Nash66 min
Apr 6, 9:11 AM EDTSpecial Weather StatementRAHEdgecombe34 min
Apr 6, 11:18 AM EDTSpecial Weather StatementRAHWarren27 min
Apr 6, 3:53 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more26 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.